MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TROCHANTERIC NAIL KIT, TI GAMMA3® Ø11X200MM X 130°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TROCHANTERIC NAIL KIT, TI GAMMA3® Ø11X200MM X 130°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 31301200S
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 07/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Patient came in with pain in the right hip.X-ray control showed a breakage of the gamma nail.
 
Additional Manufacturer Narrative
The reported event that trochanteric nail kit, ti gamma3® ø11x200mm x 130° was alleged of 'implant breakage - nail' could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by the damage of the implant during the drilling by the user, which caused the weakening of the implant.The device inspection shows traces of drilling on the hole of the nail, proving that a misdrilling occured, which most likely weakened the implant.The nail should have been discarded and replaced by a new one inter-operatively.The device inspection revealed the following: the device inspection shows traces of drilling on the hole of the nail proving that a misdrilling occured, which most likely weakened the implant, and accelerated the breakage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
TROCHANTERIC NAIL KIT, TI GAMMA3® Ø11X200MM X 130°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key7757223
Report Number0009610622-2018-00588
Device Sequence Number11082893
Product Code HSB
UDI-Device Identifier04546540375131
UDI-Public04546540375131
Combination Product (Y/N)N
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2022
Device Catalogue Number31301200S
Device Lot NumberK0D14F6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2018
Initial Date Received by Manufacturer 08/03/2018
Supplement Date Received by Manufacturer12/06/2018
Initial Report FDA Received Date08/07/2018
Supplement Report FDA Received Date01/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight75